MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA077902A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Renal Impairment (4499)
Date of Event 05/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, a study patient underwent treatment of a thoracoabdominal and pararenal aortic aneurysm.During this treatment, several gore® viabahn® vbx balloon expandable endoprostheses (vbx device) were implanted as side branches.Two vbx devices (6mm x 59mm; 6mm 79mm) were overlapped and implanted in the right renal artery.Two vbx devices (7mm x 79mm; 7mm x 39mm) were overlapped and implanted in the left renal artery.On (b)(6) 2022, the patient presented with an acute renal failure.It was not specified if patient had occlusions in one or both renal arteries.On (b)(6) 2022, dialysis was initiated and reported as ongoing.It was also reported the physician stated the underlying lung cancer contributed to device occlusion and led to renal failure.The patient expired on (b)(6) 2022 due to lung cancer (reported as unrelated to the devices or procedure).
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Four gore® viabahn® vbx balloon expandable endoprosthesis (devices) were implanted.Two devices were overlapped and implanted as one unit in the left renal artery, and two devices were overlapped and implanted as one unit in the right renal artery.Currently, it is unknown if one or both renal arteries occluded.Note: two manufacturing reports will be submitted.Four devices were implanted in the renal arteries for this study patient during same procedure.Review of device manufacturing record history for devices are currently underway.Devices remain implanted; therefore direct product analysis will not be available.Instructions for use for gore® viabahn® vbx balloon expandable endoprosthesis hazards and adverse events procedure related: as with all procedures that utilize techniques for introducing a catheter into a vessel, complications may be expected.These complications include, but are not limited to: access site infection; entry site bleeding and/or hematoma; vessel thrombosis, occlusion, pseudoaneurysm, and trauma to the vessel wall (including rupture or dissection); distal embolization; arteriovenous fistula formation; transient or permanent contrast induced renal failure; renal toxicity; sepsis; shock; radiation injury; myocardial infarction; fever; pain; malposition; malapposition; inflammation; and/or death.A possible complication which may occur in conjunction with the use of systemic heparin: hit type ii.Device related: complications and adverse events can occur when using any endovascular device.These complications include, but are not limited to: hematoma; stenosis, thrombosis or occlusion; distal embolism; side branch occlusion; vessel wall trauma and/or rupture; false aneurysm; infection; inflammation; fever and/or pain in the absence of infection; deployment failure; migration; and device failure.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
This complaint is associated with manufacturer report # 2017233-2022-03440.A total of four devices were implanted in both renal arteries, using two devices on each side.It is unknown if one or both renal arteries occluded.Further details were requested, but not made available.H6 - code c19: review of device manufacturing record history confirmed devices met pre-release specifications.
 
Additional Manufacturer Narrative
Four gore® viabahn® vbx balloon expandable endoprosthesis (devices) were implanted.Two devices were overlapped and implanted as one unit in the left renal artery, and two devices were overlapped and implanted as one unit in the right renal artery.New information reported that all device occluded.Note: two manufacturing reports were submitted (see 2017233-2022-03440).Four devices were implanted in the renal arteries for this study patient during same procedure.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15712226
Report Number2017233-2022-03439
Device Sequence Number4932735
Product Code PRL
UDI-Device Identifier00733132637539
UDI-Public00733132637539
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2023
Device Model NumberBXA077902A
Device Catalogue NumberBXA077902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer11/04/2022
12/09/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/04/2022
12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age74 YR
Patient SexMale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceWhite